Hi I gave been on rebif now for a good few months. All going well but u have noticed a few changes in my moods such as easily lose my temper, slightly aggressive at times and low mood in that just not happy. Tjis is on and off but I’d say more on. I really don’t want to come off rebif as I fo feel I’m doing well on it but wondered is there anything for these side effects if they are side effects? Thanks x
I think it would be a good idea to speak to your ms nurse or gp about this. It could be possible that you are just a little depressed and in need of anti-depressants for a while.
I’ve been on rebif several years and have noticed changes in my moods over this time. I don’t know if it’s the rebif side effects or because of everything that comes with an ms diagnosis. I am worse when i am tired.
If the mood changes are affecting you and your friends/family a lot then you need to either try anti-depressants or change dmd. You need professional help for this.
What you do now depends on how bad these mood changes are and how they are affecting the people around you. Ask your family/friends their opinion and decide if they are mild enough to cope with/put up with or do you all think you need more help with this.
Thanks Teresa … I can tell they are affecting others so I think I will do just as you say. Should I see GP or speak to the m,s nurse as I’m seeing her on the 13th jan? I’ve had depression before after my son but it was put down to my birth experience rater than post natal. However have to say I’ve felt very up and down since I came off the anti depressants but more so of late! I feel like when I get angry I become nasty too in that I told my son today I would leave home if he carried on being naughty, which obviously upset him and I have no rationale behind that as I feel awful. And almost fly off the handle, afterward not actually remembering why and feeling it probably wasn’t needed either. I am definitely worse when tired and when my child’s behaviour has been relentlessly on the naughty side too! I really don’t want to change dmd as I feel I’ve coped well with this and the only other one without risk or depression would be copaxone! Don’t fancy daily jabs xxxx thanks xxxx
Hello anonymous I had the same issue. Had been on rebif since September and noticed increasing anxiety levels and then low mood up to a point at the start of December when I was really intolerant, and a bit manic (spent a lot of money on unnecessary things such as a king sized bed - I’m single!) anyway, saw the nurse then consultant and was told to stop taking it. Like you I was reluctant as I felt I’d been getting on ok with it and asked could I just have anti depressants but they said no (would rather remove what could be causing the depression rather than layer up the meds). I noticed the change in my mood within about a week. I’ve stopped screaming at people and chasing other drivers in my car it’s only since I’ve stopped taking it that I realise how badly it was effecting me! I think it’s good advice to ask others how they think your behaviour might have changed as you might not be aware of the extent of changes. Due to start copaxone in about a month.
We crossed posts there anon. Having read your latest post I think you should definitely talk to someone as soon as you can. Give your ms nurse a ring tomorrow? I thought that as I’d had depression before it probably wasn’t the rebif but I’m so glad that I stopped it as it made me feel like I was going mad. I explained to the consultant about shouting at my kids and at students at work and she said “it’s not you, it’s the rebif” I’m not saying I’m all sweetness and light now but I’m so much better!
Thanks just copaxone can cause site reactions on thin people and I’m quite thin so that’s my concern. It’s weird sometimes I feel absolutely fine and happy then other times I feel really unhappy and almost hate my life. I’ve not even spoke to my hubby as its just not like me but I know he’s seem things as he makes the odd remark about my behaviour. But I am very up and down which is why I’ve just brushed it under the carpet really and also why I didn’t think it was the rebif. However I do sometimes feel like I’m erratic in my behaviours…overly happy or giggly more at things I probably wouldn’t normally be if that makes sense and almost behave falsely … Again not sure if that makes sense. Have to say it feels good to talk about it though. I know you had a mad moment but I bet your very comfortable in your king size bed hun …starfish shaped i imagine xxxx
Anon - I am surprised you were put on Rebif to start with if you have had previous bouts of depression.
Depression can be a side effect of rebif and would not usually be given to someone who has already had previous episodes of it.
Now you have given more explanation i would definately give your ms nurse a call as soon as possible and see if she can see you sooner. Have a chat with her and she will be able to advise you on what to do next.
I know you are reluctant to change from rebif but your nurse will be the best person to advise.
Just a thought…have you thought about Aubagio?
It’s the new oral dmd available to first line patients. If you are thin i can understand your copaxone site reaction dilema.
Perhaps this is something your nurse may discuss. Then you wont be injecting at all.
I don’t know much about Aubagio as it is a new treatment but might be another option available to you.
Thanks id thought about that and I’m going to ask her. I feel I can wait till 13th when I see her face to face but might email her to warn her I seem fairly okay at work and have to say often am okay its just when I snap I really snap and I just don’t feel happy which isn’t me … sometimes thinking not very nice things. She felt there wasn’t a risk with depression as my previous depression was due to birth experience which was very traumatic but must admit I just don’t feel like me. Keep thinking of a holiday we had before mt rebif and when I’d just started abd I’m sure I weren’t this short tempered and unhappy Thanks guys you’ve helped a lot xxxxx
‘sometimes thinking not very nice things’
This statement worries me a little bit Anon. Please don’t wait until the 13th to contact your ms nurse.
Give her a call even if it’s just for a chat over the phone. She is the person who will decide if she needs to see you sooner or if it can wait until the 13th.
The 13th is two weeks away and you don’t want this to get worse. Your nurse is there to help you - that’s what she is paid to do!
When I say thinking not very nice things I mean just things out of context and things I wouldn’t usually think. I don’t mean suicidal but nasty things. I will see how I get on but I thank you all for your advice. Glad to not feel alone and have people understand xxx
Hi anon - I’ve had these intrusive thoughts too. Really not pleasant. It’s obviously up to you but I wouldn’t wait till 13th to talk to someone. In previous spells of depression my mood’s plummeted quite quickly. Would you consider a break from the rebif then u can see if it’s likely to be the cause? In consultation with your nurse/doctor obviously.
Thanks. I don’t think I’d have much chance seeing her before 13th cos of my work commitments and childcare commitments too. My big concern about coming off is I might relapse? It’s hard isn’t it to know what to do for the best. Thank you for all your advice though. Xxx
I can’t figure it out. Last two days I’ve felt fine again apart from the times when my little boy has tested my patience but at these times I imagine every other mum gets mad. Also I’ve been thinking and it’s only been the last two months maybe three my moods have been up and down and ive fely imn particular unhappy. However my rebif started may so would this indicate its the m.s depression side not the rebif? Just a thought. Have a great new year xxxx